MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-15
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the moderately calcified, heavy torturous and 99% stenosed anatomy resulting in the reported failure to advance and the reported difficult to remove.Reportedly, the xience sierra was removed from the anatomy and re-inserted after the second pre-dilatation.It should be noted that the xience sierra everolimus eluting coronary stent system instructions for use states: an unexpanded stent may be retracted into the guiding catheter one time only.An unexpanded stent should not be reintroduced into the artery once it has been pulled back into the guiding catheter.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion with moderate calcification, heavy tortuosity, and 99% stenosis in the right coronary artery.Pre-dilatation was performed with a non-abbott balloon and a 3.5 x 15 mm xience sierra stent delivery system (sds) was advanced; however, resistance was met due to anatomy and the sds failed to cross the lesion due to the patient anatomy.The sds was removed and resistance was felt with the anatomy.Another pre-dilatation was performed with a non-abbott device and the same sds was re-inserted but failed to cross the lesion due to the patient anatomy.A non-abbott sds was used and crossed the lesion to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10969791
Report Number2024168-2020-10283
Device Sequence Number2127802
Product Code NIQ
UDI-Device Identifier08717648227417
UDI-Public08717648227417
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2023
Device Model Number1550350-15
Device Catalogue Number1550350-15
Device Lot Number0061542
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1